|LETTER TO THE EDITOR
|Year : 2019 | Volume
| Issue : 1 | Page : 181
Response to comment on: Dramatic response to intravitreal bevacizumab in hypertensive retinopathy
Srikant Padhi, Vinod Kumar
Dr Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, New Delhi, India
|Date of Web Publication||21-Dec-2018|
Dr. Vinod Kumar
Dr Rajendra Prasad Centre for Ophthalmic Sciences, All India Institute of Medical Sciences, New Delhi
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Padhi S, Kumar V. Response to comment on: Dramatic response to intravitreal bevacizumab in hypertensive retinopathy. Indian J Ophthalmol 2019;67:181
|How to cite this URL:|
Padhi S, Kumar V. Response to comment on: Dramatic response to intravitreal bevacizumab in hypertensive retinopathy. Indian J Ophthalmol [serial online] 2019 [cited 2019 Nov 17];67:181. Available from: http://www.ijo.in/text.asp?2019/67/1/181/248134
We would like to thank the authors for their interest in the article and valuable comments. Point wise response to the author's queries is as follows:
- We agree that the decrease in blood pressure could have attributed to the decrease in subfoveal fluid in the fellow eye. However, the decrease in the intraretinal and subfoveal fluid in both the eyes was noted at one-week post injection itself while patient was still under treatment for control of blood pressure. It is therefore unlikely that blood pressure could have attributed to the decrease in subfoveal fluid in the fellow eye. The patient did not undergo any interventions to control the BP including haemodialysis.
- We thank the authors for pointing out the typographical error. MAP is 163 mm of Hg and not 136 mm of Hg. We regret the typographical error.
- We agree with the author that the adequate control of hypertension is the most important intervention in hypertensive retinopathy, which we have also emphasized in our report. The patient in this report was a known case of IgA nephropathy and was having labile hypertension. The prompt hypertensive control may not be feasible in these cases. The persisting edema and exudation may result in permanent visual loss in such cases. Intravitreal Bevacizumab, by decreasing intra and subretinal fluid, may thus provide a longer window for adequate control of blood pressure. It also allows early visual rehabilitation. As mentioned by authors, the endophthalmitis after Bevacizumab is rare. The reported risk of endophthalmitis after intravitreal Bevacizumab in United States and India is (0.056% and 0.08% respectively)., In fact Gonzalez et al. recently pointed out that infectious endophthalmitis cases occurring after the intravitreal injection of Bevacizumab is not the result of the drug or the injection technique, but rather of the compounding procedures. All recommended procedures are meticulously followed at our institute for preparation of Bevacizumab aliquots. Thus the patients who are likely to benefit from this drug should not be kept devoid of this treatment in view of this rare side effect.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Padhy S, Kumar V. Dramatic response to intravitreal Bevacizumab in hypertensive retinopathy. Indian J Ophthalmol 2018;66:1494.
] [Full text]
Tripathy K, Chaudhuri A. Comment on: Dramatic response to intravitreal bevacizumab in hypertensive retinopathy. Indian J Ophthalmol 2019;67:180. [Full text]
Kiss S, Dugel PU, Khanani AM, Broder MS, Chang E, Sun GH, Turpcu A. Endophthalmitis rates among patients receiving intravitreal anti-VEGF injections: A Usa claims analysis. Clinical Ophthalmology (Auckland, NZ) 2018;12:1625.
Jain P, Sheth J, Anantharaman G, Gopalakrishnan M. Real-world evidence of safety profile of intravitreal bevacizumab (Avastin) in an Indian scenario. Indian J Ophthalmol 2017;65:596.
] [Full text]
Gonzalez S, Rosenfeld PJ, Stewart MW, Brown J, Murphy SP. Avastin doesn't blind people, people blind people. Am J Ophthalmol. 2012;153:196-203.